New York, 2019

Hail and Damaging Winds in New York, August 18, 2019

August 18, 2019 · NWS BGM · 41 events in 11 counties and zones

An upper level short wave moved through portions of Central New York during the afternoon and early evening of the 18th. This sparked severe thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

An upper level short wave moved through portions of Central New York during the afternoon and early evening of the 18th. This sparked severe thunderstorms across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 18, 10:21 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 18, 10:21 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1121 AM EDT Sun Aug 18 2019

.SYNOPSIS...
Another disturbance will track across the region today and set
off afternoon thunderstorms, some with heavy downpours.
Southerly winds will pull hot and humid air into NY and PA on
Monday with thunderstorms possible again during the afternoon.

&&

.NEAR TERM /THROUGH MONDAY/...
1115 AM Update...Made a few adjustment to the forecast through
the next several hours. Decreased cloud cover into early this
afternoon and then Cu will likely increase with diurnal heating
and showers/thunderstorms are also likely to develop across the
region by mid to late afternoon. Also, adjust PoP based on
latest radar and meso model trends. Trying to time short wave
arriving later today that should be when showers/thunderstorm
coverage increases.

Previous Discussion...
A short wave will rotate across the forecast area today and
generate thunderstorms in an unstable atmosphere. Model
projections show the potential for 1000-1500 j/kg of CAPE by
afternoon as temperatures rise into the middle-80s. A low flow
wind profile suggests weak steering winds and slow moving storms
with heavy downpours.

Thunderstorms will taper off this evening and give way to patchy
fog by early Monday. Temperatures will fall into the 60s.

Southerly winds will pull hot and humid air into NY and PA for
Monday. Temperatures will rise to between 85 and 90 degrees
across the Twin Tiers with apparent temperatures possibly
reaching the middle-90s. Another round of thunderstorms is
likely during the afternoon when a short wave rotates out of
Canada across NY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
345 AM Update...
In the wake of an exiting wave Monday evening, the zone of
scattered showers and thunderstorms will shift slightly further
south during the short term period, as weak high pressure nudges
across the eastern Great lakes to St. Lawrence Seaway. To the
south, instability and elevated precipitable water values will
still be in place. GFS, NAM, and Canadian models to varying
degrees are able to harness this energy along with another
embedded shortwave or two to produce diurnally-driven
convection. Shear is weak, and storm-motions appear slow; thus
heavy rainers cannot be ruled out. However, there is uncertainty
as to whether it even occurs; the 00Z ECWMF shoves the
instability far enough south to keep almost the entire area dry
Tuesday.

With the drier air temporarily encroaching in from the north,
dewpoints will fall in the upper 50s-lower 60s in north central
NY, whereas humid conditions will persist further south
especially in Northeast PA with dewpoints of upper 60s-near 70.
Highs Tuesday will be in the lower-mid 80s in Central NY and
mid-upper 80s in Northeast PA. However, the higher dewpoints
near and south of the NY-PA border will push heat index values
into upper 80s-lower 90s.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
345 AM Update...
Warmth and humidity sneak back into the area one more time
Wednesday, in southwest flow ahead of an approaching cold front.
This will provide fuel for a likely batch of thunderstorms as
the front passes through sometime in the late Wednesday-
Wednesday night time frame. Some potential for stronger
storms from higher shear values but details will be sorted out
with more confidence in coming days. It would not be unheard of
for a pre-frontal trough to complicate the set-up as often
happens in our region.

There is still at least a small chance for lingering convection
Thursday, but most model guidance has post-frontal cool and dry
air advection quickly getting underway which will lead to a
quiet period lasting right into next weekend.

Previous discussion...
Used National Blend of Models (NBM) as a starting point for
this period. All synoptic models show a large upper trough
building into the northeast U.S by Friday with a large canadian
high pressure following the trough. This trough will push a cold
front through the region from Wednesday night to Thursday night
depending on which model you look at. So used the blend to
populate the POPs in this time period. All synoptic models and
the NBM agree that cooler and drier air covers the region for
Friday and Saturday so have POPs less than 15 percent both days.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
IFR fog at KELM and KAVP will burn off between 13z and 14z.

Another round of thunderstorms will move across the terminals
this afternoon, some with heavy downpours. The best chance for
thunderstorms will be between 19z and 23z.

Winds will become southerly today at 5 to 9 knots.

Outlook...

Sunday night...MVFR conditions possible in lingering showers.

Monday to Thursday...Restrictions possible in showers and
storms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...DJP
NEAR TERM...DJP/MPK
SHORT TERM...MDP
LONG TERM...DJN/MDP
AVIATION...DJP
Hazardous weather outlook, Aug 18, 2:24 AM EST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
324 AM EDT Sun Aug 18 2019

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-190730-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
324 AM EDT Sun Aug 18 2019

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

A marginal risk for severe thunderstorms exists this afternoon and
evening. A few thunderstorms will produce very heavy downpours and
gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

...POTENTIAL FOR HEAT INDICES IN THE 90S MONDAY...

Temperatures will approach 90 degrees in many areas on Monday and
combine with high humidity to produce heat indices in the 90s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 18, 8:32 AM EST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
932 AM EDT SUN AUG 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLASH FLOOD      2 ENE YOUMANS CORNER    42.42N  75.22W
08/17/2019                   OTSEGO             NY   911 CALL CENTER

            OTSEGO COUNTY 911 CENTER REPORTS THAT WHEATON CREEK
            CAME OUT OF ITS BANKS AND COMPLETELY WASHED OUT WHEATON
            CREEK ROAD AT THE BRIDGE. ROAD REMAINS CLOSED DAY AFTER
            EVENT DUE TO HEAVY DAMAGE.

&&

MPK
Local storm report, Aug 18, 8:57 AM EST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
957 AM EDT SUN AUG 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             1 SSW WILEYVILLE        42.01N  77.71W
08/17/2019  E0.75 INCH       STEUBEN            NY   PUBLIC

            DIME TO PENNY SIZE HAIL REPORTED AT A FARM JUST OFF
            COUNTY ROAD 124

&&

MPK
Special weather statement, Aug 18, 11:54 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1254 PM EDT Sun Aug 18 2019

NYZ022-181730-
Steuben NY-
1254 PM EDT Sun Aug 18 2019

...STRONG THUNDERSTORM WILL AFFECT...CENTRAL STEUBEN COUNTY UNTIL 130
PM EDT...

At 1254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cameron, or 13 miles southeast of Hornell, moving east at 30 mph.

Small hail and strong wind gusts will be possible with this storm.

Locations impacted include...
Corning, Bath, Campbell, Canisteo, Painted Post, Addison, Jasper,
Thurston, South Corning and Cameron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4228 7761 4243 7716 4213 7703 4207 7754
TIME...MOT...LOC 1654Z 255DEG 25KT 4218 7747

DGM
Special weather statement, Aug 18, 12:29 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Binghamton NY
129 PM EDT Sun Aug 18 2019

NYZ015-022-023-181800-
Steuben NY-Yates NY-Schuyler NY-
129 PM EDT Sun Aug 18 2019

...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN SCHUYLER...
SOUTHEASTERN YATES AND NORTHEASTERN STEUBEN COUNTIES UNTIL 200 PM
EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rheims, or 18 miles southwest of Dundee, moving northeast at 30 mph.

Half inch hail and strong wind gusts will be possible with this
storm.

Locations impacted include...
Bath, Penn Yan, Hector, Starkey, Urbana, Dundee, Tyrone, Pulteney,
Wheeler and Wayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4229 7730 4246 7748 4271 7706 4249 7684
TIME...MOT...LOC 1729Z 232DEG 27KT 4241 7730

DGM

The radar

The Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 17:36 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 6 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Steuben

When
August 18, 12:37 PM EST
Where
Steuben County, 0.86 mi NE of Curtis
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.230, -77.160

Strong thunderstorm winds brought down a tree on Meads Creek Road.

Thunderstorm Wind, Chemung

When
August 18, 1:10 PM EST
Where
Chemung County, 2.16 mi ENE of Chambers
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.260, -76.910

Strong thunderstorm winds brought down a tree on Chambers Road.

Thunderstorm Wind, Chemung

When
August 18, 1:11 PM EST
Where
Chemung County, 2.47 mi NW of Pine Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.250, -76.890

Strong thunderstorm winds brought down wires near 629 Murphy Hill Road.

Thunderstorm Wind, Chemung

When
August 18, 1:17 PM EST
Where
Chemung County, 0.86 mi SW of Midway
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.240, -76.840

Strong thunderstorm winds brought down trees and wires near 4893 Hillview Drive.

Hail, Chemung

When
August 18, 1:18 PM EST
Where
Chemung County, 0.51 mi W of Millport
Measured
1.5 in hail
Reported by
Social Media
Coordinates
42.270, -76.840

Hail, Chemung

When
August 18, 1:25 PM EST
Where
Chemung County, 1.38 mi N of Sullivanville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.240, -76.770

Thunderstorm Wind, Schuyler

When
August 18, 1:30 PM EST
Where
Schuyler County, Cayuta
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
42.280, -76.700

Strong thunderstorm winds snapped and uprooted several trees.

Hail, Schuyler

When
August 18, 1:30 PM EST
Where
Schuyler County, 2.58 mi SW of Cayuta
Measured
1 in hail
Reported by
Social Media
Coordinates
42.250, -76.730

Lightning, Cayuga

When
August 18, 1:34 PM EST
Where
Cayuga County, Auburn
Property damage
$5,000
Reported by
State Official
Coordinates
42.930, -76.570

Lightning struck a church steeple during a thunderstorm.

Thunderstorm Wind, Chemung

When
August 18, 1:35 PM EST
Where
Chemung County, 0.51 mi E of Park Station
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.230, -76.660

Strong thunderstorm winds brought down a tree near 284 Park Station Road.

Thunderstorm Wind, Schuyler

When
August 18, 1:37 PM EST
Where
Schuyler County, 4.52 mi SE of Cayuta
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.240, -76.630

Strong thunderstorm winds brought down a tree and wires near County Route 13 and State Route 224.

Thunderstorm Wind, Cayuga

When
August 18, 1:39 PM EST
Where
Cayuga County, 2.13 mi NNE of Melrose Park
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
42.930, -76.510

Strong thunderstorm winds uprooted large trees near Townhall Road and Walker Road.

Hail, Tioga

When
August 18, 1:56 PM EST
Where
Tioga County, 0.51 mi E of Spencer
Measured
1 in hail
Reported by
Social Media
Coordinates
42.220, -76.490

Thunderstorm Wind, Tioga

When
August 18, 1:57 PM EST
Where
Tioga County, 0.51 mi E of Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
42.220, -76.490

Strong thunderstorm winds brought down numerous trees and wires in Spencer on Route 96.

Thunderstorm Wind, Onondaga

When
August 18, 2:00 PM EST
Where
Onondaga County, 1.22 mi SW of Marcellus
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
42.970, -76.340

Strong thunderstorm winds brought down trees and wires along Route 20.

Thunderstorm Wind, Tioga

When
August 18, 2:01 PM EST
Where
Tioga County, 0.51 mi E of Spencer
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.220, -76.490

Strong thunderstorm winds brought down trees along Route 34.

Hail, Onondaga

When
August 18, 2:06 PM EST
Where
Onondaga County, 1.01 mi W of Marcellus
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.980, -76.340

Thunderstorm Wind, Tioga

When
August 18, 2:10 PM EST
Where
Tioga County, West Candor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.220, -76.420

Strong thunderstorm winds brought down numerous trees along State Route 96.

Thunderstorm Wind, Tioga

When
August 18, 2:18 PM EST
Where
Tioga County, 0.51 mi W of Candor
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
42.230, -76.340

Strong thunderstorm winds brought down multiple trees throughout Candor. A roof was also blown off of an unknown size building.

Hail, Tioga

When
August 18, 2:18 PM EST
Where
Tioga County, 0.51 mi W of Candor
Measured
1 in hail
Reported by
Social Media
Coordinates
42.230, -76.340

Thunderstorm Wind, Tioga

When
August 18, 2:19 PM EST
Where
Tioga County, 0.51 mi W of Candor
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
42.230, -76.340

Strong thunderstorm winds brought down several large trees on a parked car.

Thunderstorm Wind, Oneida

When
August 18, 2:30 PM EST
Where
Oneida County, 2.05 mi NE of Marcy
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
43.190, -75.270

Strong thunderstorm winds brought down a tree, blocking a roadway.

Thunderstorm Wind, Tioga

When
August 18, 2:35 PM EST
Where
Tioga County, 2.91 mi SE of West Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.220, -76.190

Strong thunderstorm winds brought down multiple trees in the Silk Street area.

Thunderstorm Wind, Tioga

When
August 18, 2:37 PM EST
Where
Tioga County, 2.91 mi SE of West Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.220, -76.190

Strong thunderstorm winds brought down several large trees near Maple Avenue.

Thunderstorm Wind, Broome

When
August 18, 3:08 PM EST
Where
Broome County, 1.72 mi SW of Itaska
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.280, -75.920

Strong thunderstorm winds brought down trees and wires near 1832 Route 11.

Thunderstorm Wind, Broome

When
August 18, 3:15 PM EST
Where
Broome County, 0.86 mi SE of Itaska
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.290, -75.890

Strong thunderstorm winds brought down a tree down on a house through the roof at 4 South Street.

Thunderstorm Wind, Broome

When
August 18, 3:18 PM EST
Where
Broome County, 2.47 mi SE of Itaska
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.280, -75.860

Strong thunderstorm winds brought down a tree and wires near 468 Conklin Hill Road.

Thunderstorm Wind, Broome

When
August 18, 3:28 PM EST
Where
Broome County, 0.69 mi N of Langdon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.080, -75.820

Strong thunderstorm winds brought down a tree on a house on Wilbur Way.

Thunderstorm Wind, Chenango

When
August 18, 3:40 PM EST
Where
Chenango County, 0.86 mi SW of Coventry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.310, -75.640

Strong thunderstorm winds brought down a tree at 1836 State Route 235 near Park Place.

Thunderstorm Wind, Broome

When
August 18, 4:00 PM EST
Where
Broome County, 1.47 mi NNW of Mc Clure
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.070, -75.510

Strong thunderstorm winds brought down a tree and wires near 250 Farnham Road.

Thunderstorm Wind, Delaware

When
August 18, 4:24 PM EST
Where
Delaware County, Sidney Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.280, -75.250

Strong thunderstorm winds brought down trees and wires along Route 23.

Thunderstorm Wind, Delaware

When
August 18, 4:28 PM EST
Where
Delaware County, 1.47 mi NNW of Colchester
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.190, -75.090

Strong thunderstorm winds brought down a large tree, blocking a driveway at 654 Nichols Road.

Thunderstorm Wind, Sullivan

When
August 18, 4:33 PM EST
Where
Sullivan County, Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.830, -75.050

Strong thunderstorm winds brought down multiple trees and wires.

Thunderstorm Wind, Sullivan

When
August 18, 4:37 PM EST
Where
Sullivan County, 1.24 mi NE of Callicoon Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.840, -74.950

Strong thunderstorm winds brought down multiple trees and wires.

Thunderstorm Wind, Sullivan

When
August 18, 4:46 PM EST
Where
Sullivan County, 0.52 mi E of Lake Huntington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
41.680, -74.990

Strong thunderstorm winds brought down trees.

Thunderstorm Wind, Delaware

When
August 18, 4:46 PM EST
Where
Delaware County, 0.51 mi E of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
42.280, -74.910

Strong thunderstorm winds brought down multiple trees and wires in the Delhi area.

Thunderstorm Wind, Sullivan

When
August 18, 4:59 PM EST
Where
Sullivan County, 1.38 mi N of Monguap Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.690, -74.780

Strong thunderstorm winds brought down trees on wires near 490 Creamery Road.

Thunderstorm Wind, Sullivan

When
August 18, 5:04 PM EST
Where
Sullivan County, Swan Lake
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.750, -74.780

Strong thunderstorm winds brought down multiple trees and wires.

Thunderstorm Wind, Sullivan

When
August 18, 5:12 PM EST
Where
Sullivan County, 1.47 mi NNE of Woodbourne
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.770, -74.590

Strong thunderstorm winds brought down a tree and wires near 141 Michigan Road.

Thunderstorm Wind, Sullivan

When
August 18, 5:12 PM EST
Where
Sullivan County, 0.69 mi N of Woodbourne
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.760, -74.600

Strong thunderstorm winds brought down trees and wires near 461 Route 52.

Thunderstorm Wind, Sullivan

When
August 18, 5:29 PM EST
Where
Sullivan County, 0.69 mi N of Mountain Dale
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
41.690, -74.530

Strong thunderstorm winds brought down trees and wires near 37 Church Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853760, 853761, 853762, 853763, 853764, 853765, 853766, 853767, 853770, 853768, 853769, 853800, 853771, 853772, 853773, 853774, 853775, 853776, 853777, 853778, 853779, 853780, 853781, 853782, 853783, 853784, 853785, 853786, 853787, 853788, 853789, 853790, 853791, 853792, 853793, 853794, 853795, 853796, 853797, 853798, and more.